Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Vivelle dot patch
    avatar
    akb0420 posted:
    I am 39 years old and had a hysterectomy close to 10yrs ago. I still have one ovary and I have never taken used any type of hormone replacement. I started the vivelle dot 0.1mg patch last night. Afer applying the patch to my abdomen, i felt a little stinging where the patch was applied. This morning i moved the patch lower on my adbomen due to clothing. After I did that, I started feeling this warm stinging sensation on my upper body. I took the patch off and it gradually went away, with the area of the patch being the last place. Could 0.1mg be to strong for me? Can I cut the patch in half or in 4's? If so, how do I store what I havent used? Also, can I place the patch on my hip or bottom?
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear akb0420,
    Some women do get some skin irritation from patches; you can use anywhere on the abdomen, below the waist, and you can apply the patches to the buttocks area, as well. It is fine to cut the patch into halves or quarters; you can use the remainder of the patch the next time you change it (and vivelle you change twice a week). I presume that you were developing menopausal symptoms, which is why you were starting to use the patch. And you can adjust doses as you need to.
    Hope you feel fine soon,
    Good luck,
    Mary Jane
     
    avatar
    akb0420 replied to Mary Jane Minkin, MD's response:
    Yes ma'am, I started having trouble sleeping, always hot and I was very irritable. I have read alot of post women have written discussing certain issues they are having due to menopause but havent seen any discussing irritabiltiy. Is that a sign of menopause? I'm not depressed or anything of that nature, but it seems here lately everything irritates me. Can you shed any light on that?

    Thanks,
    akb0420


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    perimenapausal help that works for me.
    I'm 47 jus started expeiraning hot flashes again after not having them for 10Yrs. Now I'm not having periods for 2M Now and crave sugar for ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website